Alert archive / Nevada / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Las Vegas, NV

August 3, 2016Mohave County, Arizona; San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this flash flood watch at Aug 3, 2016, 2:54 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Aug 3, 2016, 11:00 AM MST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2016, 2:54 AM MST (09:54 UTC)
In effect from
Aug 3, 2016, 11:00 AM MST
Expired
Aug 5, 2016, 5:00 AM MST
In force
42 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2922 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

618 
WGUS65 KVEF 030954
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 AM PDT WED AUG 3 2016

...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN...MOST OF CLARK...NORTHEAST
SAN BERNARDINO...AND MOST OF MOHAVE COUNTIES THROUGH 5 AM FRIDAY...

.MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA THROUGH
THURSDAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION. CONDITIONS
WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. RAINFALL RATES MAY EXCEED TWO INCHES PER
HOUR WITH THE STRONGEST STORMS.

AZZ001-003-036-CAZ524-NVZ015-016-018>022-031800-
/O.NEW.KVEF.FF.A.0003.160803T1800Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
254 AM PDT WED AUG 3 2016 /254 AM MST WED AUG 3 2016/

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... 
  SOUTHEAST CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST ARIZONA...LAKE MEAD NATIONAL RECREATION 
  AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST 
  CALIFORNIA...EASTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD 
  NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...
   NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY 
  AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM 11 AM PDT /11 AM MST/ THIS MORNING THROUGH LATE THURSDAY 
  NIGHT 

* THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HIGHER TERRAIN OF
  LINCOLN...CLARK...NORTHEAST SAN BERNARDINO...AND MOHAVE COUNTIES
  BY EARLY THIS AFTERNOON. VERY HEAVY DOWNPOURS ARE LIKELY WITH THE
  STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. IN
  ADDITION...STORMS ARE EXPECTED TO DEVELOP IN SOUTHERN UTAH AND
  NORTH-CENTRAL ARIZONA THIS AFTERNOON...MOVING SOUTHWEST INTO
  PORTIONS OF LINCOLN...CLARK...AND MOHAVE COUNTIES THIS EVENING AND
  TONIGHT. AFTER A BRIEF LULL IN STORM COVERAGE THURSDAY
  MORNING...MORE STORMS ARE EXPECTED TO DEVELOP ACROSS THE WATCH
  AREA ON THURSDAY AFTERNOON...WITH A CONTINUED THREAT OF FLASH
  FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY BECOME
  IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN LOCAL WASHES
  AND DRAINAGES ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CMS
6 follow-up statements
331 
WGUS65 KVEF 031734
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1034 AM PDT WED AUG 3 2016

...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK
COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO COUNTY
THROUGH 5 AM FRIDAY...

.MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA
THROUGH THURSDAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION.
CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO FOUR
INCHES PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS.

AZZ002-CAZ525>527-040615-
/O.EXA.KVEF.FF.A.0003.160803T1800Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
1034 AM PDT WED AUG 3 2016 /1034 AM MST WED AUG 3 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE

* FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE THE COLORADO RIVER
  VALLEY IN SOUTHWEST MOHAVE COUNTY AND SOUTHEAST SAN BERNARDINO
  COUNTY INCLUDING THE FOLLOWING AREAS...LAKE HAVASU...FORT
  MOHAVE...CADIZ BASIN AND THE MORONGO BASIN.

* THROUGH LATE THURSDAY NIGHT

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN BY
  EARLY THIS AFTERNOON THEN SPREAD TO THE DESERTS LATER IN THE
  AFTERNOON. VERY HEAVY DOWNPOURS ARE LIKELY WITH THE STRONGEST
  STORMS...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. THERE MAY BE
  A BRIEF LULL IN STORM COVERAGE THURSDAY MORNING...BEFORE MORE
  STORMS DEVELOP ACROSS THE WATCH AREA THURSDAY AFTERNOON...WITH A
  CONTINUED THREAT OF FLASH FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

AZZ001-003-036-CAZ524-NVZ015-016-018>022-040615-
/O.CON.KVEF.FF.A.0003.160803T1800Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1034 AM PDT WED AUG 3 2016 /1034 AM MST WED AUG 3 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST 
  DESERTS AND NORTHWEST PLATEAU. IN SOUTHEAST CALIFORNIA... 
  EASTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD NATIONAL 
  RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... 
  NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY 
  AND SPRING MOUNTAINS-RED ROCK CANYON. 

* THROUGH LATE THURSDAY NIGHT

* THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HIGHER TERRAIN OF 
  LINCOLN...CLARK...NORTHEAST SAN BERNARDINO...AND MOHAVE 
  COUNTIES BY EARLY THIS AFTERNOON. VERY HEAVY DOWNPOURS ARE 
  LIKELY WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED 
  FLASH FLOODING. IN ADDITION...STORMS ARE EXPECTED TO DEVELOP 
  IN SOUTHERN UTAH AND NORTH-CENTRAL ARIZONA THIS AFTERNOON... 
  MOVING SOUTHWEST INTO PORTIONS OF LINCOLN...CLARK...AND MOHAVE 
  COUNTIES THIS EVENING AND TONIGHT. AFTER A BRIEF LULL IN STORM 
  COVERAGE THURSDAY MORNING...MORE STORMS ARE EXPECTED TO 
  DEVELOP ACROSS THE WATCH AREA ON THURSDAY AFTERNOON...WITH A 
  CONTINUED THREAT OF FLASH FLOODING. 

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
913 
WGUS65 KVEF 040614
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1114 PM PDT WED AUG 3 2016

...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK
COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO
COUNTY THROUGH 5 AM FRIDAY...

.MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA
THROUGH THURSDAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION.
CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO FOUR
INCHES PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS.

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-041215-
/O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1114 PM PDT WED AUG 3 2016 /1114 PM MST WED AUG 3 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  SOUTHEAST CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... 
  MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP 
  RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK 
  CANYON. 

* THROUGH LATE THURSDAY NIGHT

* STORMS WILL CONTINUE TONIGHT IN MUCH OF THE WATCH AREA BEFORE
  DIMINISHING NEAR SUNRISE. AFTER A BRIEF LULL IN STORM COVERAGE
  THURSDAY MORNING...MORE STORMS ARE EXPECTED TO DEVELOP ACROSS THE
  WATCH AREA ON THURSDAY AFTERNOON...WITH A CONTINUED THREAT OF
  FLASH FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CMS
298 
WGUS65 KVEF 041153
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
453 AM PDT THU AUG 4 2016

...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK
COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO
COUNTY THROUGH 5 AM FRIDAY...

.MONSOONAL MOISTURE WILL CONTINUE TO ADVANCE INTO THE AREA
TODAY AHEAD OF A STORM SYSTEM APPROACHING THE REGION. CONDITIONS
WILL BE FAVORABLE FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO FOUR INCHES PER HOUR
ARE POSSIBLE WITH THE STRONGEST STORMS.

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-050000-
/O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
453 AM PDT THU AUG 4 2016 /453 AM MST THU AUG 4 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  SOUTHEAST CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... 
  MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP 
  RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK 
  CANYON. 

* THROUGH LATE TONIGHT

* SCATTERED STORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE
  WATCH AREA...ESPECIALLY THIS AFTERNOON AND THIS EVENING...WITH A
  CONTINUED THREAT OF FLASH FLOODING. RAINFALL RATES OF TWO TO FOUR
  INCHES PER HOUR ARE LIKELY WITH THE STRONGEST STORMS.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CMS
757 
WGUS65 KVEF 042152
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 PM PDT THU AUG 4 2016

...FLASH FLOOD WATCH IN EFFECT FOR LINCOLN COUNTY...MOST OF CLARK
COUNTY...MOHAVE COUNTY AND THE EASTERN HALF OF SAN BERNARDINO
COUNTY THROUGH 5 AM FRIDAY...

.MONSOONAL MOISTURE WILL CONTINUE OVER THE AREA TONIGHT.
CONDITIONS WILL BE REMAIN FAVORABLE FOR THUNDERSTORMS WITH VERY
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. RAINFALL RATES UP TO
TWO-THREE INCHES PER HOUR ARE POSSIBLE WITH THE STRONGEST STORMS.

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-051200-
/O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
252 PM PDT THU AUG 4 2016 /252 PM MST THU AUG 4 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN 
  SOUTHEAST CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT... 
  MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP 
  RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK 
  CANYON. 

* THROUGH LATE TONIGHT

* SCATTERED STORMS WILL CONTINUE ACROSS THE WATCH AREA...ESPECIALLY
  THE REST OF THIS AFTERNOON AND THIS EVENING... WITH A CONTINUED
  THREAT OF FLASH FLOODING. RAINFALL RATES OF TWO TO THREE INCHES
  PER HOUR ARE LIKELY WITH THE STRONGEST STORMS.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
234 
WGUS65 KVEF 050347
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
847 PM PDT THU AUG 4 2016

...FLASH FLOOD WATCH CANCELLED FOR EASTERN SAN
BERNARDINO...CLARK...AND SOUTHERN MOHAVE COUNTIES. REMAINS IN EFFECT
THROUGH 5 AM FOR LINCOLN AND NORTHERN MOHAVE COUNTIES. 

.THUNDERSTORM ACTIVITY WILL CONTINUE TO DIMINISH THIS EVENING ACROSS
MOST OF THE AREA. HOWEVER...SOME THUNDERSTORM ACTIVITY WILL PERSIST
ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES WHERE FLASH FLOODING MAY
STILL OCCUR WITH STRONGER THUNDERSTORM ACTIVITY. 

AZZ002-003-036-CAZ524>527-NVZ016-018>022-050500-
/O.CAN.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
847 PM PDT THU AUG 4 2016 /847 PM MST THU AUG 4 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR EASTERN SAN BERNARDINO...CLARK...AND
SOUTHERN MOHAVE COUNTIES HAS BEEN CANCELLED. THUNDERSTORM ACTIVITY
WILL CONTINUE TO DECREASE OVERNIGHT AND FLASH FLOODING THREAT WILL
DIMINISH.

$$

AZZ001-NVZ015-051200-
/O.CON.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
847 PM PDT THU AUG 4 2016 /847 PM MST THU AUG 4 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM PDT /5 AM MST/
FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA... 
  NORTHWEST PLATEAU. IN SOUTH CENTRAL NEVADA...LINCOLN COUNTY. 

* UNTIL 5 AM PDT /5 AM MST/ FRIDAY

* SCATTERED STORMS WILL CONTINUE ACROSS THE WATCH AREA... WITH A
  CONTINUED THREAT OF FLASH FLOODING. RAINFALL RATES OF TWO TO THREE
  INCHES PER HOUR ARE LIKELY WITH THE STRONGEST STORMS.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
818 
WGUS65 KVEF 051152
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 AM PDT FRI AUG 5 2016

...FLASH FLOOD WATCH FOR LINCOLN AND NORTHERN MOHAVE COUNTIES
ALLOWED TO EXPIRE THIS MORNING...

AZZ001-NVZ015-051300-
/O.EXP.KVEF.FF.A.0003.000000T0000Z-160805T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-
452 AM PDT FRI AUG 5 2016 /452 AM MST FRI AUG 5 2016/

...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY
THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTH
CENTRAL NEVADA WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY THIS
MORNING. THOUGH THE THREAT FOR THUNDERSTORMS CONTINUES THROUGH
TONIGHT...ONLY A LIMITED THREAT OF FLASH FLOODING EXISTS TODAY.
THEREFORE...THE FLASH FLOOD WATCH WILL EXPIRE AS SCHEDULED.

$$

CMS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 2:41 AM MST, 13 minutes earlier.

Area forecast discussion, Aug 3, 2:41 AM MST, 13 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
241 AM PDT WED AUG 3 2016

.SYNOPSIS...Monsoonal moisture will continue to stream into the
area through Thursday. Thunderstorm chances will increase today and
tomorrow across southern Nevada, northwest Nevada, and eastern San
Bernardino County as a storm system approaches the area. Conditions
will begin to dry out on Friday, and the area will likely be storm
free by Sunday. Temperatures will be near to slightly below normal
for the next seven days.
&&

.SHORT TERM...Through Saturday.

The KVEF 00Z sounding indicated a bit of drying in the atmospheric
column (PW of 1.27 inches versus 1.41 inches 24 hours ago) as a
midlevel anticyclonic circulation edged into southern Nevada today.
As such, convection was noticeably quieter this evening in our area
as weak upper-level vorticity maxima were shoved southward and
eastward into far southeast California and central Arizona.
Operational models suggest this anticyclonic circulation will begin
to move northeastward today as a longwave trough approaches the
Pacific Coast, allowing an elongated vorticity maximum to move back
into southern portions of the CWA. More organized convection has
been strongly tied to this vorticity maximum in past days, so
suspect convective coverage will be higher across the area today.
Most high-resolution guidance is in agreement with this notion, as
several of the most recent runs of the HRRR (along with national
operational convection-allowing models -- CAMs) simulate scattered
convection developing across the high terrain of southeast Nevada,
San Bernardino County, and Mohave County by early afternoon.

Additionally, owing to enhanced mesoscale lift in southern Utah and
north-central Arizona, CAMs have consistently developed a loosely
organized convective cluster in these areas propagating SSW into
northeast portions of the CWA this evening and tonight. Though
confidence in this scenario is only moderate owing to recent
verification of similarly-simulated convective clusters, think the
improved moisture, the increasing proximity of a large-scale trough,
and the influence of the midlevel vorticity in advance of the large-
scale trough are enough meteorological factors to hoist a flash
flood watch for Lincoln, most of Clark, far northeast San
Bernardino, and Mohave Counties beginning late this morning.

As the longwave trough approaches the region on Thursday, large-
scale lift increases as moisture continues to surge northward into
the southern Great Basin. As guidance has consistently emphasized
Thursday afternoon and evening with the highest precipitation
chances and given the upper-level support, the flash flood watch
will go through Thursday night despite the likely scenario of at
least a brief lull in convective coverage Thursday morning.

Models have begun to diverge with the details of the trough passage
on Friday. A perturbation within the longwave trough is set to move
into central California on Saturday. However, the GFS/UKMET are
considerably faster (12+ hours) than the ECMWF (which is also
noticeably stronger with this perturbation). Notably, the GFS/UKMET
are typically faster with these systems, but the ECMWF is more of an
outlier compared to the remaining operational guidance, particularly
given that this is a somewhat recent trend. If the ECMWF were to
verify, monsoonal moisture would be slower to move out of the region
than what is currently indicated in the grids. For now, maintained
continuity with previous forecasts and kept PoPs confined to Lincoln
and Mohave Counties on Friday and far northeast Mohave County on
Saturday, but confidence is a bit lower in this forecast than at
this time yesterday.

Regarding temperatures, guidance varies considerably on Thursday and
Friday owing to discrepancies in simulated cloud cover/convection as
well as the emerging differences in the trough passage mentioned
above. For now, kept temperature forecast fairly consistent with
previous shifts, with near to slightly below normal temperatures
through Saturday. Confidence is far below average, however, given
the overall complexity of the forecast.

One final note...as the longwave trough moves through the area late
this week into this weekend, expect some breezier south/southwest
winds to develop in much of the area on Friday and Saturday,
especially in the southern Great Basin and Mohave County.

.LONG TERM...Sunday through Tuesday.
Picking up Sunday morning, troughing along the West Coast will bring
dry southwest flow to our CWA, resulting in mostly sunny skies,
seasonably hot temperatures, and lower humidity. This pattern holds
through Tuesday. There is one feature of note on Monday as the ECMWF
brings a tropical wave/cyclone near the tip of the Baja Peninsula,
which would suggest a return of deeper moisture to our area on
Wednesday. The GFS is more bearish with this wave and does not show
any moisture surge. There is plenty of time to watch this, and it is
worth noting that a similar pattern last Thursday brought the
current episode of deeper moisture and thunderstorms.
&&

.AVIATION...For McCarran...Chances are a little better today of
storms, especially in the higher terrain and in the surrounding
flight corridors. An outside chance of a storm affecting the
terminal this afternoon, but too low to mention in the TAF. Winds
should be primarily southerly to southeasterly 7-12 kts. Chances of
storms continue tonight and tomorrow. Outflow from these storms,
should it reach the terminal, would produce sudden gusty/erratic
winds.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Scattered storms are expected to develop in Lincoln,
Clark, San Bernardino, and Mohave Counties today, especially in the
higher terrain. Outflow from these storms may affect the terminals,
with gusty/erratic winds should this occur. Outside of convection,
mainly south/southeast winds 5-15 kts, perhaps a bit stronger at
KBIH, KIFP, and KEED. Light/terrain-driven winds expected
overnight with chances of storms continuing.
&&

.FIRE WEATHER...Monsoonal moisture will continue to stream into the
area through Thursday...with chances of storms increasing in
southern Nevada, eastern San Bernardino County, and Mohave County.
Very heavy rainfall, frequent lightning, and gusty winds are
possible with these storms. Conditions will begin to dry out from
west to east on Friday, with a return to seasonably hot and rain-
free conditions by Sunday. Conditions may approach critical fire
thresholds this weekend, especially in the southern Great Basin,
where stronger winds are forecast.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
significant weather according to standard operating procedures.
Spotter activation may be necessary in Lincoln, Clark, Mohave, and
San Bernardino Counties today through tomorrow.
&&

Short Term/Aviation/Fire Weather:  Shafer
Long Term:  Morgan

For more forecast information...see us on our webpage:
http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:40 PM MSTAreal Flood AdvisoryVEFMohave110 min
Aug 3, 11:44 AM MSTFlash Flood WarningVEFMohave3 hr
Aug 3, 12:29 PM MSTFlash Flood WarningVEFMohave3 hr
Aug 3, 1:07 PM MSTFlash Flood WarningVEFMohave3 hr
Aug 3, 2:37 PM MSTFlash Flood WarningVEFMohave3 hr
Aug 3, 2:47 PM MSTFlash Flood WarningVEFMohave3 hr
Aug 3, 3:12 PM MSTFlash Flood WarningVEFMohave3 hr
Aug 3, 3:56 PM MSTFlash Flood WarningVEFMohave4 hr
Aug 3, 4:34 PM MSTSevere Thunderstorm WarningVEFMohave26 min
Aug 3, 4:53 PM MSTFlash Flood WarningVEFSan Bernardino3 hr
Aug 3, 12:13 PM MSTFlash Flood WarningVEFClark3 hr
Aug 3, 4:41 PM MSTFlash Flood WarningVEFLincoln3 hr

Nearby

Flash Flood Watches in Nevada, 2016Flash Flood Watches in Arizona, 2016Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.